0
RESEARCH PAPERS

A Useful Theorem for Constructing Convex Yield Functions

[+] Author and Article Information
W. H. Yang

The University of Michigan, Ann Arbor, Mich. 48109

J. Appl. Mech 47(2), 301-303 (Jun 01, 1980) (3 pages) doi:10.1115/1.3153659 History: Received May 01, 1979; Revised October 01, 1979; Online July 21, 2009

Abstract

Known yield functions have been constructed in the three-dimensional space of principal stresses. Their convexity in the six-dimensional space of the stress components is only conjectured. Mathematical theorems of convexity are known for functions of Hermitian matrices but have not been applied to yield functions. In this paper, Drucker’s hypothesis is properly restated, leading to convexity requirement for yield functions of elastoplastic materials. Then a special version of a known convexity theorem is presented. The theorem can be applied to construct yield functions for isotropic materials. Examples of such applications are extended to some known yield functions and other theoretically acceptable new ones.

Copyright © 1980 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In